Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 91, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 10, 2012, 5:57 AM CDT for Webb County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2012, 5:57 AM CDT (10:57 UTC)
- Expired
- May 10, 2012, 6:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 173 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:15 AM CDT | HAIL 0.75 | 14 Sse Encinal, TX | HAIL FELL FOR 10 MINUTES AT CALLAHAN RANCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:42 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
695 WUUS54 KCRP 101057 SVRCRP TXC479-101145- /O.NEW.KCRP.SV.W.0091.120510T1057Z-120510T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 557 AM CDT THU MAY 10 2012 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 645 AM CDT * AT 555 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF BOTINES...OR 19 MILES NORTHEAST OF LAREDO...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL WEBB COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. && LAT...LON 2800 9925 2777 9900 2760 9934 2774 9950 TIME...MOT...LOC 1057Z 232DEG 26KT 2776 9929 $$ CB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:41 AM CDT, 16 minutes earlier.
Area forecast discussion, May 10, 5:41 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 541 AM CDT THU MAY 10 2012 .SHORT TERM (TODAY THROUGH FRIDAY)...A POTENT UPPER LEVEL LOW CURRENTLY SITUATED OVER FAR WEST TEXAS IS FIRING UP CONVECTION ACROSS WEST TEXAS. THIS SYSTEM COMBINED WITH THE SURFACE LOW ALONG THE SOUTHERN COAST WILL AIDE IN THE EXPECTED CONVECTION FOR TODAY THROUGH FRIDAY. A STRENGTHENING SOUTHEASTERLY LOW LEVEL JET WILL FUEL THE SYSTEM PUMPING IN GULF MOISTURE THROUGHOUT THE DAY. CURRENT GOES SOUNDING IMAGERY IS SHOWING ROUGHLY 1.5 INCH PWATS OVER THE AREA...WITH HIGHER AMOUNTS FURTHER WEST AND SOUTH WHICH SHOULD ENTER THE AREA AS THE DAY PROGRESSES. CURRENTLY...A S/W DISTURBANCE ROUNDING THE BOTTOM OF THE MAIN UPPER LEVEL LOW IS ENTERING ACROSS THE SOUTHERN TIP OF TEXAS...AIDING IN MORNING CONVECTION...AND SHOULD CONTINUE TO MOVE EAST THROUGH THE MORNING. THE BIGGER FOCUS COMES IN TO PLAY WITH THE UPPER LOW THAT WILL SHIFT FARTHER INTO TEXAS...BEFORE BEING PULLED NORTHEASTWARD LATE TONIGHT INTO FRIDAY. A COUPLE OF THINGS HAVE BEEN MENTIONED PREVIOUSLY WITH THE TRACKING OF THE PROGRESSION OF THE AFOREMENTIONED UPPER LOW...ONE BEING THE POSSIBILITY OF SEVERE WEATHER AND THE SECOND BEING THE HEAVY RAIN THREAT. AS FOR THE SEVERE WEATHER...MULTIPLE WEATHER INGREDIENTS CONTINUE TO COME TOGETHER FOR TODAY...ESPECIALLY FOR THIS LATE AFTERNOON THROUGH THE EVENING/OVERNIGHT HOURS. MODELS CONTINUE TO SHOW SPLIT FLOW ALOFT...WITH PRESSURE HEIGHT FALLS AND COOLING TEMPERATURES. THE STRENGTHENING UPPER LEVEL JET OVER THE AREA WILL ALSO AIDE IN THE INCREASED SHEARING FROM 0-6KM TO 45-50KTS OVER MUCH OF THE AREA. WITH ENOUGH LIFT AND SHEARING... THE POSSIBILITY OF SEVERE REMAINS OVER SOUTH TEXAS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAJOR THREATS. CAN NOT RULE OUT AN ISOLATED TORNADO OR TWO...PARTICULARLY OVER THE COASTAL LOCATIONS WHERE HIGHER HELICITY VALUES REMAIN. AS FOR THE HEAVY RAINFALL... WITH ABUNDANT MOISTURE OVER THE AREA...STRONG SLOW MOVING STORMS MAY PRODUCE A STORM WITH RAINFALL AMOUNTS OF 1-2 INCHES...WITH ISOLATED HIGHER AMOUNTS. HOWEVER...STORM MOTION IS SHOWING AN INCREASE IN SPEED EASTWARDLY AS TIME PROGRESSES THIS EVENING... WHICH MAY HELP REDUCE THE TIMING A STRONG STORM WOULD BE OVER THE AREA. AREAS ACROSS THE NORTHERN CWA WILL HAVE THE BEST CHANCE FOR ABUNDANT RAINFALL. EXPECTING THE EVENTS TO OCCUR ESPECIALLY OVER THE WEST DURING THE MORNING TO LATE MORNING HOURS...EXPANDING EAST AS THE DAY PROGRESSES...WITH THE MAIN EVENT OCCURRING BY THIS LATE AFTERNOON AND EVENING. CONTINUED INFLUENCE FROM THE UPPER LOW WILL ALLOW FOR STORMS TO REMAIN A POSSIBILITY THROUGH THE OVERNIGHT HOURS INTO FRIDAY. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...DETERMINING HOW LONG TO KEEP RAIN IN THE FORECAST THROUGH THE EARLY PART OF THE EXTENDED IS MAIN CONCERN. PERIOD WILL BEGIN WITH THE UPPER LOW OVER NORTH CENTRAL TEXAS AT 00Z SATURDAY. MOISTURE WILL REMAIN IN PLACE ACROSS THE VICTORIA AREA WITH PWATS AROUND 1.5 INCHES. WILL KEEP THE HIGHEST POPS IN THE NORTHEAST PART OF THE CWA TAPERING OFF TO 20 POPS OVER THE WESTERN CWA. CHANCES FOR SHOWERS AND STORMS WILL BE WINDING DOWN BY SATURDAY AS UPPER TROUGH PASSES TO THE EAST. WILL KEEP SOME LOW END POPS OVER THE EASTERN HALF OF THE AREA...ROUGHLY ALONG AND EAST OF A HIGHWAY 281 LINE. LATEST NAM GENERATES SOME MORE QPF AS SHORTWAVE ROTATES THROUGH THE AREA. NOT CONFIDENT ON THIS SCENARIO AND HAVE CONTINUED TREND OF PUSHING CONVECTION OFF THE COAST. AT OR BELOW NORMAL TEMPERATURES ARE EXPECTED OVER SOUTH TEXAS THIS WEEKEND...WITH 80S IN MOST LOCATIONS BOTH SAT/SUN. MODELS INDICATE THE NEXT UPPER DISTURBANCE WILL MOVE SOUTHEAST OUT OF EASTERN NEW MEXICO/WEST TEXAS ON TUESDAY. THE GFS REMAINS MORE AGGRESSIVE WITH UPPER LEVEL SYSTEM AND CHANCES FOR CONVECTION WHILE THE EUROPEAN IS WEAKER WITH UPPER TROUGH. FOR NOW...HELD ON TO THE LOW END POPS MONDAY NIGHT AND TUESDAY. WOULD LIKE TO SEE BETTER AGREEMENT BETWEEN THE MODELS BEFORE INCLUDING ADDITIONAL PERIODS OF SHOWERS AND STORMS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 85 72 83 68 84 / 50 90 60 20 20 VICTORIA 83 69 79 64 81 / 50 90 60 40 30 LAREDO 85 72 88 69 89 / 70 70 30 20 10 ALICE 82 70 85 66 86 / 60 90 50 20 20 ROCKPORT 82 74 82 71 81 / 50 90 70 30 20 COTULLA 80 67 83 65 86 / 70 80 30 20 10 KINGSVILLE 85 71 84 67 85 / 60 90 60 20 20 NAVY CORPUS 83 74 82 70 82 / 50 90 60 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...SHORT TERM TB/78...LONG TERM
In the hours before
Special weather statement, May 10, 5:01 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 501 AM CDT THU MAY 10 2012 TXZ239-101045- WEBB- 501 AM CDT THU MAY 10 2012 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 458 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAREDO COMMUNITY COLLEGE...OR 5 MILES WEST OF LAREDO...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:08 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 52 min |
| May 10, 5:54 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 29 min |
| May 10, 6:22 AM CDT | Tornado Warning | CRP | Webb | 53 min |
| May 10, 6:54 AM CDT | Tornado Warning | CRP | La Salle, Webb | 66 min |
| May 10, 7:06 AM CDT | Special Marine Warning | CRP | 54 min | |
| May 10, 7:59 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen, Webb | 61 min |
| May 10, 8:01 AM CDT | Special Marine Warning | CRP | 48 min | |
| May 10, 8:58 AM CDT | Severe Thunderstorm Warning | CRP | McMullen | 47 min |
| May 10, 9:30 AM CDT | Tornado Warning | CRP | La Salle | 30 min |
| May 10, 9:51 AM CDT | Severe Thunderstorm Warning | CRP | McMullen | 24 min |
| May 10, 10:01 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 29 min |
| May 10, 10:32 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 43 min |
| May 10, 10:37 AM CDT | Flash Flood Warning | CRP | La Salle | 113 min |
| May 10, 11:07 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 53 min |
| May 10, 11:14 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 46 min |
| May 10, 11:57 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 63 min |
| May 10, 12:04 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg | 41 min |
| May 10, 12:16 PM CDT | Tornado Warning | CRP | McMullen | 44 min |
| May 10, 12:23 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Live Oak, Nueces | 37 min |
| May 10, 12:35 PM CDT | Tornado Warning | CRP | La Salle | 40 min |
| May 10, 12:40 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg, Nueces | 35 min |
| May 10, 12:57 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Jim Wells, Nueces, Refugio, San Patricio | 33 min |
| May 10, 12:59 PM CDT | Tornado Warning | CRP | McMullen | 46 min |
| May 10, 1:05 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 115 min |
| May 10, 1:15 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 30 min |
| May 10, 1:15 PM CDT | Tornado Warning | CRP | La Salle, McMullen | 45 min |
| May 10, 1:19 PM CDT | Areal Flood Advisory | CRP | Kleberg | 56 min |
| May 10, 1:19 PM CDT | Tornado Warning | CRP | Bee, Live Oak, McMullen | 41 min |
| May 10, 1:28 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Refugio, Victoria | 47 min |
| May 10, 1:45 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 45 min |
| May 10, 1:45 PM CDT | Tornado Warning | CRP | Bee, Live Oak | 45 min |
| May 10, 1:55 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 50 min |
| May 10, 1:59 PM CDT | Tornado Warning | CRP | McMullen | 46 min |
| May 10, 2:24 PM CDT | Special Marine Warning | CRP | 96 min | |
| May 10, 2:28 PM CDT | Tornado Warning | CRP | Bee, Live Oak | 47 min |
| May 10, 2:29 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 46 min |
| May 10, 2:37 PM CDT | Tornado Warning | CRP | La Salle, McMullen | 38 min |
| May 10, 2:40 PM CDT | Tornado Warning | CRP | Live Oak, McMullen | 35 min |
| May 10, 3:04 PM CDT | Flash Flood Warning | CRP | Bee, La Salle, Live Oak, McMullen | 3 hr |
| May 10, 3:05 PM CDT | Flash Flood Watch | CRP | Bee, Goliad, La Salle, Live Oak, McMullen, Victoria | 19 hr |
| May 10, 3:14 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 31 min |
| May 10, 3:14 PM CDT | Tornado Warning | CRP | McMullen | 46 min |
| May 10, 3:18 PM CDT | Tornado Warning | CRP | Bee, Live Oak, McMullen | 42 min |
| May 10, 3:47 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 43 min |
| May 10, 3:51 PM CDT | Special Marine Warning | CRP | 114 min | |
| May 10, 3:57 PM CDT | Tornado Warning | CRP | McMullen | 33 min |
| May 10, 3:59 PM CDT | Tornado Warning | CRP | Live Oak, McMullen | 46 min |
| May 10, 4:01 PM CDT | Tornado Warning | CRP | Bee, Live Oak | 29 min |
| May 10, 4:25 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 33 min |
| May 10, 4:45 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, McMullen | 60 min |
| May 10, 5:18 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 57 min |
| May 10, 5:23 PM CDT | Tornado Warning | CRP | Bee, Live Oak | 37 min |
| May 10, 5:25 PM CDT | Tornado Warning | CRP | Bee, Live Oak | 35 min |
| May 10, 5:30 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 45 min |
| May 10, 5:38 PM CDT | Tornado Warning | CRP | Duval, McMullen | 37 min |
| May 10, 5:41 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 10, 6:03 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 57 min |
| May 10, 6:05 PM CDT | Flash Flood Warning | CRP | Bee | 115 min |
| May 10, 6:14 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Refugio | 61 min |
| May 10, 6:15 PM CDT | Tornado Warning | CRP | Duval, Live Oak, McMullen | 45 min |
| May 10, 6:19 PM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 41 min |
| May 10, 6:24 PM CDT | Flash Flood Warning | CRP | Duval, La Salle, Live Oak, McMullen | 111 min |
| May 10, 6:43 PM CDT | Tornado Warning | CRP | Duval, McMullen, Webb | 47 min |
| May 10, 6:47 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 43 min |
| May 10, 6:57 PM CDT | Special Marine Warning | CRP | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.